Share Your Thoughts

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Comments

  • Hello, I had a kidney transplant a little over 4 years ago. The last 2 years I have had bowel issues - diarrhea and as many as 8-10 bowel movements per day (often triggered by eating). Last fall I spoke to my various doctors about it and got suggestions ranging from diet changes to probiotics to adding fiber. After trying some yogurt (a really bad idea) I decided on a fiber powder supplement. The diarrhea has gone away, but am still having issues with frequent bowel movements. My normal anti-rejection meds are everolimus, prednisone, and a monthly Nulojix infusion. I had to stop everolimus and go on Myfortic a couple of times, and it was much worse. Has anyone else had any similar issues? The only real relief I've had have been a couple of times when I have had some unrelated minor surgeries and have been on opioid pain meds for 7-10 days and while not constipated, I only had one BM per day. Any ideas or suggestions would be helpful.

    • Hey Bill - first call your transplant team.  I am 20 years post kidney-pancreas TX.  I went through a few years of various digestive/bowel issues. Do not try to fix this without your transplant team.  They may need to completely readjust your meds in order to fix your problem.  This may involve doing labs each week until issue is resolved.  Then gradually going back to regular meds.  Call them.  Best wishes for you.

    • The first step is to call your Tx center to ask what precautions are available for a visit. Each center will be different, as the exposure risk will vary. Just call them!

       

  • Hi, I am a kidney transplant patient and am suffering from food poisoning after eating chicken from KFC on Sunday. The diarrhea has been running like water up to 20  times a day and only slowed down yesterday. But every time I eat something like dried toast it goes straight through me. Can anyone help?

    • You should speak to your PCP or Tx team about this, a sample may have to be assayed to determine what the cause of this is. If it is bacterial, medications like Flagyl (metronidazole) may help. Anti-diarrhea meds like Pepto-Bismal or Kaopectate may provide temporary relief, however, these should not be used for more than three days in a row and only mask the symptom. Food bacteria like salmonella or wisteria can damage your graph or lead to dehydration. The call is the first move to start healing and is free and quick.

  • Hi .

    KPTX October 02, 1992

    All is good....

  • Hi everyone! Anyone who had kidney transplant and use probiotics ? Is it safe for us?.. i took 1 erceflora (bacilli clausii) 5ml oral suspension  (my transplant doctor told me i may or may not take it, its fine w/ her) after having diarrhea. Woke up w/ extreme headache after taking it that goes away after taking paracetamol. Now my diarrhea is gone. Creatinine is .80 few days back..but now i’m peeing frequently ( had 4L +of water /day) no extreme activities such as excercising due to vertigo... i’ve read some articles that probiotics had pro’s & cons for transplant & immune supressed patient so now im terribly anxious! Need advice please..thank you.

  • I am very new here and curious if anyone has had just a pancreas transplant.. I've been type 1 diabetic for 20 years... I'm on an insulin pump and not on any dialysis.. my kidney levels are slightly elevated but doctor says it is not a concern yet.. any thoughts..?
    • I had a Pancreas TX back in 2002 and 13 years later I needed a Kindey due to a combination of the prograf and already had damaged kidneys but not bad enough for KidneyTX until late 2015. My pancreas is still working great. I am so blessed.I beleived it prevented me from going blind after many eye surgeries.

This reply was deleted.
E-mail me when people leave their comments –

This group is a place to discuss all issues related to Kidney-Pancreas transplants.

112 Members
Join Us!